MAUDE Adverse Event Report: ALERE SAN DIEGO FISHER - SURE-VUE HCG SERUM/URINE; HCG PREGNANCY TEST

ALERE SAN DIEGO FISHER - SURE-VUE HCG SERUM/URINE; HCG PREGNANCY TEST
Model Number 4581435021
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: retention products for the reported lot number were tested with clinical negative hcg urine.All test devices produced expected negative results at the read time.No false positive results were observed during testing.Manufacturing batch record review did not uncover any abnormalities and quality control data met specifications.The reported complaint for false positive results was not replicated as retention products performed as expected.A root cause could not be determined based on the information provided.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
It was reported that on (b)(6) 2018 a female patient had an hcg urine test with two false positive results.There was no delay in treatment and no adverse event reported.Although requested no other information was received.

Brand Name
FISHER - SURE-VUE HCG SERUM/URINE
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9127121
Report Number2027969-2019-00507
Device Sequence Number1748951
Product Code JHI
UDI-Device Identifier00613647000564
UDI-Public(01)00613647000564(17)200131(10)HCG8010123
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number4581435021
Device Catalogue Number23900528
Device Lot NumberHCG8010123
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR